Magnetohydrodynamic convectons - Archive ouverte HAL Access content directly
Journal Articles Journal of Fluid Mechanics Year : 2011

Magnetohydrodynamic convectons

Abstract

Numerical continuation is used to compute branches of spatially localized structures in convection in an imposed vertical magnetic field. In periodic domains with finite spatial period, these branches exhibit slanted snaking and consist of localized states of even and odd parity. The properties of these states are analysed and related to existing asymptotic approaches valid either at small amplitude (Cox and Matthews, Physica D, vol. 149, 2001, p. 210), or in the limit of small magnetic diffusivity (Dawes, J. Fluid Mech., vol. 570, 2007, p. 385). The transition to standard snaking with increasing domain size is explored.
Fichier principal
Vignette du fichier
lo_jacono_5314.pdf (710.56 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-00959378 , version 1 (28-03-2024)

Identifiers

  • HAL Id : hal-00959378 , version 1
  • OATAO : 5314

Cite

David Lo Jacono, Alain Bergeon, Edgar Knobloch. Magnetohydrodynamic convectons. Journal of Fluid Mechanics, 2011, vol. 687, pp. 595-605. ⟨hal-00959378⟩
55 View
0 Download

Share

Gmail Facebook X LinkedIn More